Alert archive / Nebraska / Red Flag Warnings in 2025

Red Flag Warning 24, NWS North Platte, NE

November 13, 202518 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Nov 13, 2025, 12:28 PM MST for 18 counties in Nebraska. It took effect at Nov 14, 2025, 9:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2025, 12:28 PM MST (19:28 UTC)
In effect from
Nov 14, 2025, 9:00 AM MST
Expired
Nov 14, 2025, 5:00 PM MST
In force
8 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 16 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

767 
WWUS83 KLBF 131928
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
128 PM CST Thu Nov 13 2025

...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FRIDAY AFTERNOON...

.Critical fire weather conditions are likely across the Sandhills,
Panhandle, and portions of northern Nebraska Friday afternoon.
Afternoon temperatures will be near record highs, with some
locations potentially breaking daily high records. Poor humidity
recovery overnight will lead to values around 15 to 20 percent
Friday afternoon. Westerly winds gust up to 35 mph. 

NEZ204-206-208-141030-
/O.NEW.KLBF.FW.W.0024.251114T1600Z-251115T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
128 PM CST Thu Nov 13 2025 /1228 PM MST Thu Nov 13 2025/

...RED FLAG WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM
CST /5 PM MST/ FRIDAY FOR LOW HUMIDITY, NEAR RECORD HIGH
TEMPERATURES, AND GUSTY WESTERLY WINDS FOR THE EASTERN PANHANDLE,
SANDHILLS, AND NORTHERN NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity, near record high
temperatures, and gusty westerly winds, which is in effect from 
10 AM CST /9 AM MST/ to 6 PM CST /5 PM MST/ Friday.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest and Fire 
  Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R 
  McKelvie National Forest.

* TIMING...9 AM MST through 5 PM MST Friday. 

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Up to 80.

* LIGHTNING...None expected. 

* IMPACTS...Any fire starts will have the potential for quick
  growth and rapid spread and may be difficult to control. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
777 
WWUS83 KLBF 140834
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
234 AM CST Fri Nov 14 2025

NEZ204-206-208-141645-
/O.CON.KLBF.FW.W.0024.251114T1600Z-251115T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
234 AM CST Fri Nov 14 2025 /134 AM MST Fri Nov 14 2025/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/
THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING FOR LOW HUMIDITY, NEAR
RECORD HIGH TEMPERATURES, AND GUSTY WESTERLY WINDS FOR THE 
EASTERN PANHANDLE, SANDHILLS, AND NORTHERN NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest and Fire 
  Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R 
  McKelvie National Forest.

* TIMING...9 AM MST through 5 PM MST Friday.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Upper 70s to to low 80s.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have the potential for quick 
  growth and rapid spread and may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
284 
WWUS83 KLBF 142051
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
251 PM CST Fri Nov 14 2025

NEZ204-206-208-150000-
/O.CON.KLBF.FW.W.0024.000000T0000Z-251115T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
251 PM CST Fri Nov 14 2025 /151 PM MST Fri Nov 14 2025/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING FOR LOW HUMIDITY, NEAR RECORD HIGH TEMPERATURES, AND
GUSTY WESTERLY WINDS FOR THE EASTERN PANHANDLE, SANDHILLS, AND
NORTHERN NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest and Fire 
  Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R 
  McKelvie National Forest.

* TIMING...9 AM MST through 5 PM MST Friday.

* WINDS...West 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* TEMPERATURES...Up to 82.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have the potential for quick 
  growth and rapid spread and may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
621 
WWUS83 KLBF 150001
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
601 PM CST Fri Nov 14 2025

NEZ204-206-208-150115-
/O.EXP.KLBF.FW.W.0024.000000T0000Z-251115T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
601 PM CST Fri Nov 14 2025 /501 PM MST Fri Nov 14 2025/

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
EVENING FOR RECORD HIGH TEMPERATURES, GUSTY WEST WINDS, AND LOW
HUMDITY FOR THE EASTERN PANHANDLE, SANDHILLS, AND NORTHERN
NEBRASKA...

Temperatures continue to fall allowing humidity to climb above
critical levels. Winds have also decreased but will likely remain
steady overnight with sustained speeds around 5 to 10 mph and
sporadic gusts closer to 20 mph.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Nov 13, 10:24 AM MST, 2 hours 4 minutes earlier. Its key messages:

  • Dry conditions persist with temperatures warming back to above normal through the first half of the weekend.
  • Elevated to near-critical fire concerns expected on Friday as dry conditions persist, stronger winds develop, and afternoon RH values drop to near 20 percent.
  • The next system to potentially bring precipitation arrives early next week, although confidence in precipitation type and track still remains uncertain.
  • Cooler, near to below normal temperatures return for the beginning of next week.
Area forecast discussion, Nov 13, 10:24 AM MST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1124 AM CST Thu Nov 13 2025

.KEY MESSAGES...

- Dry conditions persist with temperatures warming back to above
normal through the first half of the weekend.

- Elevated to near-critical fire concerns expected on Friday as dry
conditions persist, stronger winds develop, and afternoon RH values
drop to near 20 percent.

- The next system to potentially bring precipitation arrives early
next week, although confidence in precipitation type and track still
remains uncertain.

- Cooler, near to below normal temperatures return for the beginning
of next week.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 331 AM CST Thu Nov 13 2025

Upper level ridging and resulting surface high pressure will remain
in place through the weekend. Therefore, expect dry conditions
through Sunday with above normal temperatures. A surge of warm air
advection with 850 mb temperatures in the 15 to 20 C range will push
into the region today and Friday resulting in surface high
temperatures in the low 70s on Thursday and into the mid 70s on
Friday. These highs on Friday have the potential of breaking record
highs at at least a couple of sites, specifically Broken Bow and
Imperial where record highs are 69 and 73 respectively. Latest
probabilities even suggest much of the region has at least a 50
percent probability of seeing over 75 degrees on Friday, with the
probability of seeing over 80 degrees near 30 percent for some
locations across the Sandhills. Therefore, confidence remains high
in hitting these forecasted highs on Friday and would not be
surprised if they increase a few degrees more over the next forecast
cycle or two. Highs return to the low to mid 60s on Saturday and
Sunday, which is still nearly 10 degrees above normal. Lows will
drop into the upper 30s to low 40s on Thursday and Friday nights
before returning to the low to mid 30s on Saturday and Sunday
nights. For Friday night, lows in the low 40s may have the chance of
setting new maximum low temperature records as well at all four
sites (current records LBF: 38; VTN: 39; BBW: 40; IML: 34).

This period of drier conditions and a return to above normal
temperatures will also bring a return to fire concerns. The main day
of concern will be on Friday when afternoon RH values drop to near
20 percent. This dry air will combine with temperatures in the mid
to upper 70s and stronger wind gusts up to 25 mph across northern
Nebraska resulting in elevated or near-critical conditions.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Issued at 331 AM CST Thu Nov 13 2025

The next potential for precipitation arrives early next week as a
strong shortwave trough pushes off the Rockies on Monday morning
moving across Nebraska Monday afternoon and night. This trough has
the potential to bring widespread precipitation to the region.
Precipitation type is still a little uncertain, but for now, it
appears to be mostly rain. However, there is a chance for some
rain/snow or all snow early Monday morning (before sunrise) and
again Monday evening (after sunset) when temperatures remain near or
below freezing. Will continue to monitor this system over the
upcoming days.

Weak ridging returns by Tuesday bringing a brief return to dry
conditions to the region. The next disturbance arrives by Wednesday
evening which could potentially bring some isolated precipitation
chances to the area. Confidence remains too low for details or
to put much more than a mention in the forecast at this time.

For temperatures, cold air advection associated with the trough on
Monday will bring a return to near to slightly below normal
temperatures (low to mid 50s) for the middle of the week. Overnight
low temperatures will also fall through the extended, but with
forecasted lows in the mid to upper 20s, these will still be a few
degrees above normal (low 20s).

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1123 AM CST Thu Nov 13 2025

VFR conditions are expected to prevail across western and north
central Nebraska today and tonight. Skies remain mostly clear
throughout the TAF period, outside of a few sporadic high clouds.
Winds remain fairly light out of the west today, with a slight
change to southerly this evening, switching back to westerly
overnight. By late tomorrow morning into the afternoon, winds become
gusty out of the west, especially across the Sandhills, Panhandle,
and northern Nebraska.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Richie
Hazardous weather outlook, Nov 13, 9:19 AM MST, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1019 AM CST Thu Nov 13 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-141630-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1019 AM CST Thu Nov 13 2025 /919 AM MST Thu Nov 13 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Elevated to near critical fire weather conditions are possible
across portions of the Sandhills, Panhandle, and northern Nebraska
Friday afternoon, due to a combination of near record high
temperatures, low humidity, and gusty westerly winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.